MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507500BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/31/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D4: udi: (01)gtin unavailable, product made prior to gtin compliance date.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 500cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination, with right breast implant rupture.As a result, the patient underwent breast implant removal surgery on (b)(6) 2025.
Additional Manufacturer Narrative
On january 24, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
Additional Manufacturer Narrative
On january 30, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the gel mod-rnd 500cc breast implant was found to be ruptured, received in three (3) parts.Additionally, an area of shell abrasion was observed on the edges of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.The contralateral device was also received.The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.